Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 129, NWS Austin/San Antonio, TX

May 15, 2015Maverick County, Zavala County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 15, 2015, 12:47 AM CDT for Maverick County, Zavala County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 15, 2015, 12:47 AM CDT (05:47 UTC)
Expired
May 15, 2015, 1:30 AM CDT
In force
43 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Maverick County, TX, Zavala County, TX

The radar

The Laughlin AFB radar (KDFX), 41 km from the middle of the area, began a volume at 05:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 5.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2015-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1284 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2015-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1284 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1332 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

865 
WUUS54 KEWX 150547
SVREWX
TXC323-507-150630-
/O.NEW.KEWX.SV.W.0129.150515T0547Z-150515T0630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1247 AM CDT FRI MAY 15 2015

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MAVERICK COUNTY IN SOUTH CENTRAL TEXAS...
  NORTHWESTERN ZAVALA COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 130 AM CDT

* AT 1247 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES WEST OF
  LA PRYOR...MOVING NORTHEAST AT 15 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  LA PRYOR AND WASHER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2894 10023 2909 10007 2909 9987 2893 9977
      2880 10009
TIME...MOT...LOC 0547Z 230DEG 15KT 2893 10010 

HAIL...1.00IN
WIND...<50MPH
 
$$

RUNYEN
2 follow-up statements
282 
WWUS54 KEWX 150602
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
102 AM CDT FRI MAY 15 2015

TXC323-507-150630-
/O.CON.KEWX.SV.W.0129.000000T0000Z-150515T0630Z/
MAVERICK TX-ZAVALA TX-
102 AM CDT FRI MAY 15 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR NORTHEASTERN MAVERICK AND NORTHWESTERN ZAVALA COUNTIES...

AT 102 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES WEST OF
WASHER...OR 12 MILES WEST OF LA PRYOR...MOVING NORTHEAST AT 20 MPH.

HAZARD...TWO INCH HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE 
         TO ROOFS...SIDING...WINDOWS AND VEHICLES. 

LOCATIONS IMPACTED INCLUDE...
LA PRYOR AND WASHER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2894 10023 2909 10007 2909 9987 2893 9977
      2887 10011
TIME...MOT...LOC 0602Z 227DEG 16KT 2899 10004 

HAIL...2.00IN
WIND...<50MPH
 
$$

RUNYEN
914 
WWUS54 KEWX 150618
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
118 AM CDT FRI MAY 15 2015

TXC323-507-150630-
/O.CON.KEWX.SV.W.0129.000000T0000Z-150515T0630Z/
MAVERICK TX-ZAVALA TX-
118 AM CDT FRI MAY 15 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR NORTHEASTERN MAVERICK AND NORTHWESTERN ZAVALA COUNTIES...

AT 118 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTH OF
DABNEY...OR 15 MILES WEST OF LA PRYOR...MOVING NORTHEAST AT 20 MPH.

HAZARD...GOLF BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE 
         TO ROOFS...SIDING...WINDOWS AND VEHICLES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN MAVERICK AND NORTHWESTERN ZAVALA COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2894 10023 2909 10007 2909 9987 2897 10000
      2890 10012
TIME...MOT...LOC 0618Z 233DEG 18KT 2900 10010 

HAIL...1.75IN
WIND...<50MPH
 
$$

RUNYEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 9:09 PM CDT, 3 hours 38 minutes earlier.

Area forecast discussion, May 14, 9:09 PM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
909 PM CDT THU MAY 14 2015

.UPDATE...
THUNDERSTORMS HAVE FORMED ALONG AN OLD OUTFLOW BOUNDARY AND ARE
MOVING TO THE WEST OVER THE WESTERN PART OF OUR CWA. THESE STORMS
APPEAR TO BE SEVERE ON RADAR...BUT WE HAVE NOT HAD ANY REPORTS OF
SEVERE WEATHER. SHORT RANGE MODELS ARE NOT HANDLING THE SITUATION
VERY WELL...BUT CAN BE INTERPRETED TO SHOW THIS CONVECTION
CONTINUING TO THE WEST AND EVENTUALLY MERGING WITH AND AREA OF
STORMS THAT IS SLOWLY DEVELOPING OVER WEST TEXAS AND THE MOUNTAINS
OF MEXICO. THIS MERGED AREA WILL THEN MOVE TO THE EAST. WE EXPECT
THIS CONVECTION TO BE MORE OF A HEAVY RAIN THREAT THAN SEVERE. THE
FLASH FLOOD WATCH CONTINUES OVERNIGHT FOR THE WESTERN COUNTIES.

&&

.PREV DISCUSSION... /ISSUED 648 PM CDT THU MAY 14 2015/

AVIATION...
CONVECTION SOUTH OF SAN ANTONIO SHOULD DISSIPATE BEFORE GETTING TO
THE AIRPORTS...BUT IT COULD MAKE IT BEFORE SUNSET. ANY TSRA/SHRA
WILL DROP CIGS TO MVFR...OTHERWISE VFR CONDITIONS THROUGH MUCH OF
THE EVENING. CIGS WILL DROP BY 04Z OR 05Z IN AUSTIN AND SAN
ANTONIO. AT ABOUT THIS TIME EXPECTING CONVECTION TO MOVE INTO DRT
FOR SEVERAL HOURS. THERE IS LESS OF A CHANCE FOR SHOWERS AND
THUNDERSTORMS TO MAKE IT TO SAN ANTONIO AND AUSTIN LATER
OVERNIGHT. AFTER STORMS PASS CIGS WILL IMPROVE THROUGH THE LATE
MORNING.

PREV DISCUSSION... /ISSUED 314 PM CDT THU MAY 14 2015/

SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
LATE AFTERNOON RADAR IMAGERY AND LIGHTNING DATA FROM THIS AFTERNOON
SHOW AN INCREASE IN CONVECTION FOR AREAS EAST OF I-35...WITH THE
STRONGEST ACTIVITY OVER THE COASTAL PLAINS. DAYTIME HEATING ALONG
WITH PLENTY OF MOISTURE IN A WEAKLY CAPPED ENVIRONMENT SHOULD ALLOW
THIS ACTIVITY TO CONTINUE THROUGH EARLY EVENING. WITH THE LOSS OF
DAYTIME HEATING...WE EXPECT A DECREASE IN SHOWERS AND
THUNDERSTORMS EAST OF I-35. CAN/T RULE OUT A STRAY SHOWER OR STORM
OVERNIGHT...BUT WILL ONLY CARRY A 20-30% CHANCE FOR PRECIPITATION
TONIGHT. A DIFFERENT STORY IS EXPECTED TO UNFOLD OVER THE RIO
GRANDE PLAINS AND SOUTHERN EDWARDS PLATEAU LATE THIS EVENING AND
OVERNIGHT. AN ACTIVE SUBTROPICAL JET ALOFT ALONG WITH LOW-LEVEL
MOISTURE POOLING UP ALONG THE RIO GRANDE SHOULD RESULT IN A ROUND
OF CONVECTION THIS EVENING ALONG THE SERRANIAS DEL BURRO
MOUNTAINS. STORM MOTION VECTORS SHOW THIS ACTIVITY WILL MOVE EAST
THIS EVENING. RAIN CHANCES CONTINUE AFTER MIDNIGHT AS THE LOW-
LEVEL JET STRENGTHENS TO AROUND 30KTS. WE COULD ALSO SEE
ADDITIONAL STORMS DEVELOP ON LEFTOVER BOUNDARIES THROUGH THE EARLY
MORNING HOURS. STORM MOTION VECTORS REALLY DECREASE AFTER
MIDNIGHT...SO SLOW MOVING STORMS WITH HEAVY RAINFALL WILL BE A
CONCERN. BASED ON RECENT RAINFALL AMOUNTS / POCKETS OF SATURATED
SOILS AND EXPECTED AMOUNTS OF 1 TO 2 INCHES WITH ISOLATED AMOUNTS
NEAR 3 INCHES...WE WILL ISSUE A FLASH FLOOD WATCH FROM
15/00Z-15/12Z. ON FRIDAY...RAINFALL CHANCES WILL LIKELY DEPEND ON
WHAT OCCURS TONIGHT. FOR NOW...WE/LL FOCUS THE HIGHER CHANCES OF
RAINFALL FOR AREAS ALONG AND EAST OF HIGHWAY 83 AS A STRONGER MID-
LEVEL SHORTWAVE TROUGH LIFTS NORTHWARD. GIVEN PLENTY OF MOISTURE
ACROSS THE REGION...LOCALLY HEAVY RAINFALL REMAINS A CONCERN. WITH
THE LOSS OF DAYTIME HEATING...WE SHOULD SEE A DECREASE IN RAINFALL
COVERAGE.

LONG TERM (SATURDAY THROUGH THURSDAY)...
WE SHOULD SEE SOME DRYING IN THE MID-LEVELS ON SATURDAY BEHIND A
DEPARTING SHORTWAVE TROUGH. THIS WILL REDUCE OUR RAIN CHANCES
SLIGHTLY AND WE/LL KEEP A 30-40% CHANCE FOR NOW TO ACCOUNT FOR ANY
DIURNALLY DRIVEN CONVECTION. THE WEATHER PATTERN TRENDS A LITTLE
MORE ACTIVE BEGINNING LATE SATURDAY NIGHT AND CONTINUING INTO MONDAY
OF NEXT WEEK. SOUTHWEST FLOW ALOFT STRENGTHENS ONCE AGAIN AS ANOTHER
MID-LEVEL TROUGH MOVES INTO THE SOUTHERN PLAINS. THIS TROUGH SHOULD
BE STRONG ENOUGH TO SEND A WEAK COLD FRONT OR PERHAPS A STRONG
OUTFLOW BOUNDARY INTO THE REGION BY LATE MONDAY. THE MODELS ALSO
SHOW A NORTHERN STREAM UPPER JET OVER THE DESERT SOUTHWEST WITH A
SUBTROPICAL JET OVER NORTHERN MEXICO. THIS SHOULD PUT OUR REGION IN
FAVORABLE DIFFLUENT FLOW ALOFT ON MONDAY AND PERHAPS INTO EARLY
TUESDAY. RAIN CHANCES CONTINUE INTO THE MIDDLE OF THE UPCOMING WORK
WEEK WITH A CONTINUED LONG WAVE TROUGH TO OUR WEST AND ACTIVE
SOUTHWEST FLOW ALOFT OVER TEXAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              71  82  71  85  72 /  30  50  20  30  40
AUSTIN BERGSTROM INTL AIRPORT  70  82  71  84  73 /  30  50  20  30  30
NEW BRAUNFELS MUNI AIRPORT     70  82  70  84  72 /  30  50  20  30  30
BURNET MUNI AIRPORT            68  80  69  82  70 /  30  50  20  40  50
DEL RIO INTL AIRPORT           67  83  71  87  69 /  70  40  20  20  50
GEORGETOWN MUNI AIRPORT        70  80  70  83  71 /  30  50  20  30  40
HONDO MUNI AIRPORT             70  82  71  85  72 /  50  50  20  30  40
SAN MARCOS MUNI AIRPORT        70  81  71  85  72 /  30  50  20  30  30
LA GRANGE - FAYETTE REGIONAL   72  82  72  85  74 /  20  40  20  30  20
SAN ANTONIO INTL AIRPORT       71  82  71  84  72 /  40  50  20  30  40
STINSON MUNI AIRPORT           71  83  72  86  73 /  30  50  20  30  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM CDT FRIDAY FOR THE FOLLOWING COUNTIES:
BANDERA...DIMMIT...EDWARDS...KERR...KINNEY...MAVERICK...REAL...
UVALDE...VAL VERDE...ZAVALA.

&&

MESOSCALE/AVIATION...03
SYNOPTIC/GRIDS...05
PUBLIC SERVICE/DATA COLLECTION...12
Hazardous weather outlook, May 14, 3:28 PM CDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
328 PM CDT THU MAY 14 2015

TXZ171>173-183>194-202>209-217>225-228-152000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
328 PM CDT THU MAY 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FLASH FLOOD WATCH IS IN EFFECT FROM 7 PM CDT THIS EVENING
THROUGH 7 AM CDT FRIDAY ACROSS THE WESTERN ONE-THIRD OF SOUTH
CENTRAL TEXAS. A COMPLEX OF NUMEROUS SHOWERS AND THUNDERSTORMS IS
EXPECTED TO DEVELOP OVER THE SOUTHERN EDWARDS PLATEAU AND SPREAD
EAST INTO PARTS OF THE HILL COUNTRY AND THE RIO GRANDE PLAINS LATE
THIS EVENING INTO THE OVERNIGHT HOURS. EXPECT LOCALLY HEAVY
RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH HIGHER TOTALS AROUND 3
INCHES. THESE HEAVY RAINS WILL FALL OVER AREAS WHERE SOILS AND
NORMALLY DRY CREEK BEDS ARE SATURATED FROM RECENT RAINFALL...
PRODUCING FLASH FLOODING AND RAPID RISES OF CREEKS AND STREAMS.
A FEW STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY
WINDS OVER 40 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A WET PATTERN CONTINUES WITH CHANCES OF THUNDERSTORMS FOR FRIDAY
THROUGH WEDNESDAY. THERE IS A POTENTIAL FOR LOCALLY HEAVY RAINS
AND STRONG TO POSSIBLY SEVERE STORMS. THE HIGHEST POTENTIAL FOR
HEAVY RAINFALL IS EXPECTED TO BE SUNDAY INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TONIGHT...BUT MAY BE
NEEDED SUNDAY INTO MONDAY.

In the hours before

Special weather statement, May 14, 9:13 PM CDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
913 PM CDT THU MAY 14 2015

TXZ202-203-217-218-150245-
ZAVALA TX-MAVERICK TX-KINNEY TX-UVALDE TX-
913 PM CDT THU MAY 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MAVERICK...
NORTHWESTERN ZAVALA...SOUTHEASTERN KINNEY AND SOUTHWESTERN UVALDE
COUNTIES UNTIL 945 PM CDT...

AT 913 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES EAST OF DARLING...OR 13 MILES SOUTHEAST OF SPOFFORD...MOVING
NORTHEAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ANACACHO AND DABNEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2934 10039 2934 10012 2907 10003 2892 10011
      2890 10036
TIME...MOT...LOC 0213Z 227DEG 13KT 2903 10026

TB3
Special weather statement, May 14, 9:30 PM CDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
930 PM CDT THU MAY 14 2015

TXZ185-203-218-150330-
ZAVALA TX-UVALDE TX-REAL TX-
930 PM CDT THU MAY 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN REAL...ZAVALA AND UVALDE
COUNTIES UNTIL 1030 PM CDT...

AT 929 PM CDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS IN WESTERN UVALDE...ZAVALA...AND SOUTHERN REAL
COUNTIES MOVING NORTH AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
UVALDE...CRYSTAL CITY...LEAKEY...LA PRYOR...BATESVILLE...CAMP WOOD...
LAGUNA...GARNER STATE PARK...WASHER...MONTELL...RIO FRIO...UVALDE
ESTATES...LAS COLONIAS...BARKSDALE...BLEWETT...CONCAN...CHULA
VISTA-RIVER SPUR...DABNEY...REAGAN WELLS AND COMETA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2866 10011 2962 10011 2962 10002 2963 10001
      2966 10003 2968 10002 2970 10005 2971 10005
      2973 9966 2864 9963
TIME...MOT...LOC 0229Z 211DEG 16KT 2912 9992

TB3
Special weather statement, May 14, 10:02 PM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1002 PM CDT THU MAY 14 2015

TXZ184-202-150330-
EDWARDS TX-KINNEY TX-
1002 PM CDT THU MAY 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EDWARDS AND
NORTHEASTERN KINNEY COUNTIES UNTIL 1030 PM CDT...

AT 1001 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHEAST OF ALAMO VILLAGE...OR 13 MILES NORTH OF
BRACKETTVILLE...MOVING NORTH AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ALAMO VILLAGE AND KICKAPOO CAVERN STATE PARK.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2979 10054 2971 10006 2971 10005 2970 10005
      2969 10003 2963 10002 2962 10012 2941 10011
      2940 10011 2940 10053
TIME...MOT...LOC 0301Z 211DEG 25KT 2950 10034

TB3
Special weather statement, May 14, 10:04 PM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1004 PM CDT THU MAY 14 2015

TXZ202-217-150330-
MAVERICK TX-KINNEY TX-
1004 PM CDT THU MAY 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MAVERICK AND
SOUTHEASTERN KINNEY COUNTIES UNTIL 1030 PM CDT...

AT 1004 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTHEAST OF DARLING...OR 19 MILES SOUTHEAST OF SPOFFORD...
MOVING NORTHEAST AT 30 MPH.

IN ADDITION TO VERY HEAVY RAINFALL RESULTIGN IN FLASH
FLOODING...WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SPOFFORD...ANACACHO...DARLING AND PALOMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2891 10056 2909 10056 2919 10037 2920 10012
      2871 10011
TIME...MOT...LOC 0304Z 211DEG 25KT 2892 10025

TB3
Special weather statement, May 14, 10:33 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1033 PM CDT THU MAY 14 2015

TXZ202-203-217-218-228-150415-
DIMMIT TX-ZAVALA TX-MAVERICK TX-KINNEY TX-UVALDE TX-
1033 PM CDT THU MAY 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR MAVERICK...ZAVALA...SOUTHEASTERN
KINNEY...SOUTHWESTERN UVALDE AND NORTHWESTERN DIMMIT COUNTIES UNTIL
1115 PM CDT...

AT 1031 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
IN MAVERICK...ZAVALA...KINNEY...AND UVALDE COUNTIES...MOVING
NORTHEAST AT 30 MPH.

VERY HEAVY RAINFALL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE
WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
EAGLE PASS...CRYSTAL CITY...SPOFFORD...EL INDIO...LA PRYOR...
QUEMADO...BATESVILLE...DARLING...PALOMA...ROSITA SOUTH...COMETA...
RADAR BASE...WINTER HAVEN...WASHER...UVALDE ESTATES...LAS COLONIAS...
CHULA VISTA-RIVER SPUR...ROSITA NORTH...DABNEY AND NORMANDY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2848 10037 2850 10033 2852 10039 2858 10040
      2862 10045 2864 10045 2866 10050 2880 10053
      2886 10059 2890 10060 2891 10064 2908 10067
      2909 10054 2917 10055 2918 9961 2865 9960
      2846 10010 2845 10034
TIME...MOT...LOC 0331Z 211DEG 25KT 2891 10013

TB3
Special weather statement, May 14, 11:12 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1112 PM CDT THU MAY 14 2015

TXZ185-203-218-150515-
ZAVALA TX-UVALDE TX-REAL TX-
1112 PM CDT THU MAY 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN REAL...ZAVALA AND UVALDE
COUNTIES UNTIL 1215 AM CDT...

AT 1111 PM CDT...DOPPLER RADAR WAS TRACKING STRONGS THUNDERSTORMS
IN ZAVALA...UVALDE...AND SOUTHERN REAL COUNTIES...MOVING NORTHEAST AT
20 MPH.

VERY HEAVY RAINFALL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE
WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
UVALDE...CRYSTAL CITY...LEAKEY...LA PRYOR...BATESVILLE...SABINAL...
CAMP WOOD...LAGUNA...GARNER STATE PARK...WASHER...MONTELL...RIO
FRIO...UVALDE ESTATES...TUFF...LAS COLONIAS...LOMA VISTA...BLEWETT...
CONCAN...CHULA VISTA-RIVER SPUR AND KNIPPA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2865 10011 2962 10011 2962 10002 2968 10002
      2991 9961 2963 9960 2962 9941 2864 9941
TIME...MOT...LOC 0411Z 247DEG 78KT 2907 9978

TB3

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 7:05 PM CDTSpecial Weather StatementEWXMedina25 min
May 14, 7:15 PM CDTSpecial Weather StatementEWXBurnet45 min
May 14, 7:33 PM CDTSpecial Weather StatementEWXKarnes57 min
May 14, 8:08 PM CDTSevere Thunderstorm WarningEWXKinney, Maverick, Uvalde, Zavala52 min
May 14, 8:16 PM CDTSevere Thunderstorm WarningEWXUvalde29 min
May 14, 8:19 PM CDTSpecial Weather StatementEWXMaverick26 min
May 14, 8:24 PM CDTSevere Thunderstorm WarningEWXMaverick36 min
May 14, 8:37 PM CDTSpecial Weather StatementEWXKarnes38 min
May 14, 8:44 PM CDTSevere Thunderstorm WarningEWXReal, Uvalde46 min
May 14, 8:49 PM CDTSevere Thunderstorm WarningEWXKinney, Maverick26 min
May 14, 8:55 PM CDTSevere Thunderstorm WarningEWXMaverick35 min
May 14, 8:58 PM CDTSevere Thunderstorm WarningEWXMaverick32 min
May 14, 9:13 PM CDTSpecial Weather StatementEWXKinney32 min
May 14, 9:15 PM CDTSevere Thunderstorm WarningEWXKinney45 min
May 14, 9:23 PM CDTSevere Thunderstorm WarningEWXMaverick, Zavala37 min
May 14, 9:30 PM CDTSpecial Weather StatementEWXUvalde, Zavala60 min
May 14, 9:39 PM CDTSevere Thunderstorm WarningEWXReal14 min
May 14, 9:48 PM CDTSevere Thunderstorm WarningEWXMaverick27 min
May 14, 9:59 PM CDTFlash Flood WarningEWXKinney, Maverick, Uvalde, Zavala2 hr
May 14, 10:02 PM CDTSpecial Weather StatementEWXKinney28 min
May 14, 10:04 PM CDTSpecial Weather StatementEWXMaverick26 min
May 14, 10:15 PM CDTRiver Flood WarningEWXKarnes16 hr
May 14, 10:33 PM CDTSpecial Weather StatementEWXMaverick, Zavala42 min
May 14, 11:12 PM CDTSpecial Weather StatementEWXUvalde, Zavala63 min
May 15, 12:02 AM CDTFlash Flood WarningEWXKinney, Maverick, Uvalde, Zavala3 hr
May 15, 1:30 AM CDTSpecial Weather StatementEWXUvalde30 min
May 15, 2:28 AM CDTSpecial Weather StatementEWXZavala32 min
May 15, 2:55 AM CDTSevere Thunderstorm WarningEWXZavala50 min
May 15, 3:01 AM CDTFlash Flood WarningEWXKinney, Maverick, Uvalde, Zavala3 hr
May 15, 3:32 AM CDTTornado WarningEWXFrio, Zavala28 min
May 15, 4:00 AM CDTSpecial Weather StatementEWXFrio45 min
May 15, 4:21 AM CDTAreal Flood AdvisoryEWXFrio3 hr
May 15, 4:30 AM CDTSpecial Weather StatementEWXZavala30 min
May 15, 4:46 AM CDTSevere Thunderstorm WarningEWXDimmit, Zavala44 min
May 15, 5:12 AM CDTAreal Flood AdvisoryEWXDimmit, Zavala2 hr
May 15, 5:29 AM CDTSevere Thunderstorm WarningEWXDimmit, Zavala46 min
May 15, 5:39 AM CDTAreal Flood AdvisoryEWXMedina111 min
May 15, 6:01 AM CDTFlash Flood WarningEWXDimmit, Kinney, Maverick, Uvalde, Zavala119 min
May 15, 6:14 AM CDTSevere Thunderstorm WarningEWXDimmit31 min
May 15, 7:12 AM CDTAreal Flood AdvisoryEWXFrio2 hr
May 15, 7:16 AM CDTAreal Flood AdvisoryEWXMedina119 min
May 15, 7:56 AM CDTAreal Flood AdvisoryEWXAtascosa, Dimmit, Frio, Maverick, Medina, Uvalde and 1 more4 hr
May 15, 8:16 AM CDTAreal Flood AdvisoryEWXBlanco, Burnet, Hays, Travis, Williamson3 hr
May 15, 8:26 AM CDTAreal Flood AdvisoryEWXAtascosa, Bexar, Comal, Guadalupe, Karnes, Kendall and 1 more4 hr
May 15, 8:38 AM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, Fayette, Hays, Lee, Travis and 1 more4 hr
May 15, 8:46 AM CDTRiver Flood WarningEWXFrio66 hr
May 15, 9:50 AM CDTFlash Flood WarningEWXKarnes, Wilson4 hr
May 15, 12:04 PM CDTFlash Flood WarningEWXDeWitt, Gonzales, Karnes3 hr
May 15, 12:05 PM CDTSpecial Weather StatementEWXDeWitt55 min
May 15, 12:51 PM CDTSpecial Weather StatementEWXDeWitt54 min
May 15, 2:33 PM CDTRiver Flood WarningEWXKarnes17 hr
May 15, 2:33 PM CDTRiver Flood WarningEWXKarnes17 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.